New York, 2022

Flooding and Damaging Winds in New York, September 13, 2022

September 13, 2022 · NWS ALY · 15 events in 5 counties and zones

A couple rounds of showers and thunderstorms resulted in heavy rain and flooding as well as some damaging wind reports (downed trees and powerlines) across eastern New York on September 13, 2022. Generally, one to three inches of rain fell across eastern New York with the heaviest amounts located over portions of Albany, Columbia, Rensselaer, Saratoga, Schoharie and Washington counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$3,000
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A couple rounds of showers and thunderstorms resulted in heavy rain and flooding as well as some damaging wind reports (downed trees and powerlines) across eastern New York on September 13, 2022. Generally, one to three inches of rain fell across eastern New York with the heaviest amounts located over portions of Albany, Columbia, Rensselaer, Saratoga, Schoharie and Washington counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Sep 13, 9:35 AM EST, 1 hour 48 minutes earlier.

Area forecast discussion, Sep 13, 9:35 AM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
1035 AM EDT Tue Sep 13 2022

.SYNOPSIS...
A slow moving disturbance today will usher in several
rounds of showers and thunderstorms. Thunderstorms will be capable
of heavy downpours with strong to possibly severe storms this
afternoon capable of gusty winds. Drier and more seasonable weather
returns Wednesday before a much cooler air mass arrives for the end
of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE...As of 1030 AM EDT, occluded front was edging into the
western Mohawk Valley and SW Adirondacks, as noted via NYS
Mesonet obs, with a west-wind component and dewpoints falling
off into the lower 60s in its wake, with a more southerly wind
component and dewpoints in the mid/upper 60s to its east.

Scattered showers were tracking northward, mainly across the
upper Hudson Valley and southern VT, and into eastern Catskills
as well.

Additional showers and isolated thunderstorms were located
across central NYS, associated with strong upper level forcing
proximate to greater height falls/mid level cooling with
approach upper level low core.

As this stronger upper level forcing overlaps the slowly
advancing occluded front, stronger thunderstorms are expected to
form near the boundary. This overlap area seems to be most
likely across the upper Hudson Valley (Saratoga region into and
north of the Glens Falls area) extending east into southern VT,
so this could be an area with greater severe thunderstorm risk
later this morning into early/mid afternoon. Storms may merge
into clusters/line segments in this region, with pockets of
strong/damaging wind gusts possible.

Additional showers/thunderstorms will develop along/ahead of the
incoming front, and may be slightly more discrete (south and
east of Capital Region into Berkshires, mid Hudson Valley and NW
CT), as there should be slightly greater mid level winds/deep
layer shear in this region, so although thunderstorm coverage
may be slightly less, still could be some stronger cells
attaining mid level rotation with isolated/scattered severe
possible.

Otherwise, with this update, have cooled max temps for areas
west of the occluded front (western Mohawk Valley and SW
Adirondacks), where max temps should only reach the upper 60s to
lower 70s (perhaps only mid 60s for portions of northern
Herkimer County). Elsewhere, a brief temperature spike of 75-80
is possible within and just east of the Hudson River Valley this
afternoon before the front and associated showers/storms move
through.

Previous discussion follows...

Marginal Risk to Slight Risk for Severe Thunderstorms and
Excessive Rainfall across the region through today...

Latest GOES16 water vapor imagery clearly shows our vertically
stacked closed low nearly stationary over Lake Erie with strong
diffluence out ahead of it over the Northeast and strong
southwesterly flow directing a moisture plume with PWATs > 1.5"
into the Northeast. Thus, we are starting the day off with an
unseasonably humid and warm air mass which includes temperatures
in the upper 60s to near 70 early this morning.

Warm air advection continues this morning ahead of the
approaching cut-off low with increasing height falls which will
likely support a few isolated to scattered showers and isolated
thunderstorms this morning. However, the more widespread rain
and storms we saw overnight have exited to our east and we
should generally observe more of a lull in precipitation this
morning as depicted in the latest CAM and HREF guidance. Thus,
we reduced POPs to high chance for much of eastern NY and
western New England through 15 - 16 UTC. In fact, the clouds
should even break for sun by late morning or midday making it
feel like summer again.

The occluded front associated with the incoming cut-off low
finally pushes eastward towards our western zones by late
morning which will likely result in a more organized area or
clusters of rain and storms. With some areas breaking for sun,
especially along and east of the Hudson River, the insolation
combined with elevated dew points in the upper 60s should
contribute to enhanced surface based instability with good
consensus among deterministic and high res guidance of values
exceeding 1000J/kg with some spots potentially over 1500J/kg.
Deep layer shear values are quite impressive given the dynamics
in play and range 40 - 50kts which is more than sufficient to
support organized convection. A strong low-level wind shift and
thermal gradient along the boundary will also provide strong
low-level forcing to drive thunderstorm development possibly
into storm clusters or even bowing segments. However, the
potential for storms to become strong to even severe is highly
contingent on enough dry time this morning and breaks for sun to
contribute to enhanced instability. Assuming that occurs, the
main window of opportunity for severe thunderstorms capable of
producing damaging winds will be 16 - 22 UTC with higher
confidence in severe storms east of the Hudson in the Upper
Hudson Valley, southern VT, northern/central Taconics,
Berkshires and the Greater Capital Region where there should be
more time for breaks of sun. HREF guidance highlights this
region as well in its maximum 2-5km updraft >20m/s neighborhood
probability values. The Storm Prediction upgraded this area to
a "slight risk" for severe weather for these reasons.

Besides damaging winds, heavy downpours will remain a hazard as
well due to efficient warm rain processes and potential for
multiple rounds of storms that may result in ponding of water in
low lying/poor drainage and urban areas. Given the notable wind
shift across the boundary with sfc winds backed to the
southeast ahead of it, areas of increased low- level helicity
are possible which could result in an isolated tornado should a
discrete supercell develop.

Once the main occluded boundary pushes east of the region by 22
to 02 UTC, POPs will quickly trend downwards from west to east.
The wind shift to the west will usher in a cooler and less humid
air mass overnight with temperatures cooling into the mid to
upper 50s with low 50s in the high terrain. Dew points will also
drop into the 50s making it feel more comfortable. However,
moist cyclonic flow continues overnight as the cut-off low
tracks overhead and with westerly winds advecting a cooler air
mass down the long fetch of Lake Ontario, lake effect rain
showers are possible in the western Adirondacks overnight with
even some upslope rain showers in the southern Greens.
Otherwise, clearing skies expected elsewhere.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Subsidence in the wake of the exiting cut-off low on Wednesday
will result in mostly sunny skies. The only exception looks to
be the western Adirondacks and southern Greens where lake effect
or lake enhanced clouds could linger through the morning before
giving way to afternoon sun. Westerly flow should advect in a
warm air mass aloft with 850hPa isotherms rising to +9C to
+11C. Fcst soundings show deep boundary layer mixing ensuing
for the afternoon thanks to plenty of dry air arriving aloft
(PWATs dropping near and under 1"). This should support above
normal high temperatures reaching into the mid to upper 70s with
even near 80 degree values in the mid-Hudson Valley. We leaned
closer to the warmer side of the NBM envelop to account for
temperatures overperforming a bit. Otherwise, the deep boundary
mixing, drier air mass and tightening pressure overhead between
the exiting cut-off and strengthening Canadian high will result
in breezy westerly sfc winds. Sustained winds range 8 - 15kts
(strongest down the west-east oriented Mohawk Valley into the
Capital District and Berkshires) with gusts up to 25kts possible.

Winds remain breezy heading into Wed night as the secondary and
true cold front pushes south and eastward. Some light showers
are possible in the western Adirondacks as the front approaches
and included chance POPs here for the first half of the night.
Cold air advection ensuing with result in cool overnight lows
dropping into the mid to upper 40s in the hill towns and high
terrain with low to mid 50s in the valley. Some upper 30s are
possible in the southern Adirondacks but did not include any
frost due to breezy winds.

It will certainly feel like fall by Thursday as the Canadian
high builds overhead resulting in abundant sunshine. Northwest
flow maintaining the cooler air advection will impede
temperatures from rising out of the 60s for most as 850hPa
isotherms drop to +4C to +8C. Exception is the mid-Hudson
Valley which should reach the low 70s. Somewhat breezy
conditions will persist as well.

Chilly temperatures follow for Thursday night thanks to ideal
radiational cooling conditions under the influence of the
Canadian high. We leaned closer to the cooler end of NBM
guidance and show overnight lows falling into the 40s through
the region with mid to upper 30s in the southern/western
Adirondacks. Did include frost mention given this is for Day 3
but we need to introduce it in future forecast updates.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Cool early-fall weather will persist through Friday, with a
northwest flow regime in place downstream of a large area of high
pressure tracking southeastward into Quebec. High temperatures look
to be around 5 degrees below normal. Friday night should be another
cool night, but not as cool as Thursday night due to some possible
clouds moving into the northern half of the area associated with mid
level moisture.

Temperatures should get back to normal levels on Saturday after a
cool start to the day, as warmer air aloft moves in associated with
rising heights aloft. Saturday night into Sunday upper level ridging
is expected to flatten out somewhat, with a warm front lurking just
to our north. The front could be close enough to bring some periods
of extra clouds, especially across the northern half of the area.
Temperatures should warm back to above normal levels on Sunday, as
850 mb temps increase to around +1 to +2 STDEV.

On Monday, our region still looks to be in a warm sector with summer-
like temperatures persisting. However, the flow aloft may turn more
northwesterly and result in a disturbance moving near northern
areas. So will keep mention of a slight to low chance chance of a
shower or two, especially for areas north of I-90.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
Through 06Z Wednesday...Unsettled weather will occur through today,
as an upper level low approaches from the west. Multiple rounds of
showers and thunderstorms are expected. The first batch will move
northeastward through the early morning hours, with another expected
during the afternoon hours associated with the main surface front.

Flying conditions initially VFR or MVFR will deteriorate to IFR from
south to north through the rest of the overnight hours as steadier
showers develop. Occasional downpours will occur, with isolated
thunderstorms possible as well. Coverage/probability of TSRA too low
to mention in TAF through the early morning hours.

Better chances for at least scattered TSRA expected from late this
morning through the afternoon hours, so will continue mention of
PROB30. Widespread IFR conditions expected through much of the
morning, with gradual improvement to MVFR by late morning or early
afternoon. Any TSRA will result in periods of IFR this afternoon.

Improvement to VFR expected this evening after the main surface
front moves through, with SHRA/TSRA also ending.

Winds will be south-southeast around 5 kt or less through much of
the day, becoming westerly around 5-10 kt this evening.

Outlook...

Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: No Operational Impact. NO SIG WX.
Thursday Night: No Operational Impact. NO SIG WX.
Friday: No Operational Impact. NO SIG WX.
Friday Night: No Operational Impact. NO SIG WX.
Saturday: No Operational Impact. NO SIG WX.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.

&&

.HYDROLOGY...
Areas of rain and thunderstorms today will be capable of
producing heavy downpours. Rain rates may near or even exceed 1
inch/hour, potentially resulting in some minor flooding in poor
drainage or urban areas. The risk for flooding increases should
any given area experience multiple rounds of heavy rain.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...KL/Speciale
NEAR TERM...KL/Speciale
SHORT TERM...Speciale
LONG TERM...JPV
AVIATION...JPV
HYDROLOGY...
Hazardous weather outlook, Sep 13, 4:06 AM EST, 7 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
506 AM EDT Tue Sep 13 2022

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-141100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
506 AM EDT Tue Sep 13 2022

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, eastern New York and southern Vermont.

.DAY ONE...Today and tonight.

The Storm Prediction Center has placed our area in a marginal to
slight risk for severe thunderstorms today. The main hazard from any
severe thunderstorm is damaging winds. There is also a marginal risk
for excessive rainfall today due to heavy downpours from storms that
may result in localized poor drainage or urbanized flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Sep 13, 6:48 AM EST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
748 AM EDT TUE SEP 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1059 PM     HEAVY RAIN       RICHMONDVILLE           42.63N  74.59W
09/12/2022  M1.07 INCH       SCHOHARIE          NY   WEATHERNET6

            WEATHERNET6

0531 AM     HEAVY RAIN       CATSKILL                42.22N  73.87W
09/13/2022  M1.05 INCH       GREENE             NY   WEATHERNET6

            WEATHERNET6

0546 AM     HEAVY RAIN       GERMANTOWN              42.15N  73.87W
09/13/2022  M1.00 INCH       COLUMBIA           NY   WEATHERNET6

            WEATHERNET6

0625 AM     HEAVY RAIN       CLARKSBURG              42.73N  73.07W
09/13/2022  M1.14 INCH       BERKSHIRE          MA   WEATHERNET6

            WEATHERNET6

0640 AM     HEAVY RAIN       HEBRON                  43.30N  73.40W
09/13/2022  M1.37 INCH       WASHINGTON         NY   WEATHERNET6

            WEATHERNET6

0650 AM     HEAVY RAIN       GRANVILLE               43.38N  73.35W
09/13/2022  M1.02 INCH       WASHINGTON         NY   WEATHERNET6

            WEATHERNET6

&&

EVENT NUMBER ALY2203811
EVENT NUMBER ALY2203812
EVENT NUMBER ALY2203813
EVENT NUMBER ALY2203814
EVENT NUMBER ALY2203815
EVENT NUMBER ALY2203816

DBT
Special weather statement, Sep 13, 10:31 AM EST, 52 minutes before
Special Weather Statement
National Weather Service Albany NY
1131 AM EDT Tue Sep 13 2022

NYZ047-051-131615-
Schoharie NY-Western Albany NY-
1131 AM EDT Tue Sep 13 2022

...A strong thunderstorm will impact portions of west central Albany
and southeastern Schoharie Counties through 1215 PM EDT...

At 1131 AM EDT, Doppler radar was tracking a strong thunderstorm over
Gilboa, or 17 miles south of Cobleskill, moving northeast at 25 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Breakabeen around 1140 AM EDT.
  Livingstonville and Preston-Potter Hollow around 1145 AM EDT.
  Middleburgh around 1155 AM EDT.
  Berne around 1215 PM EDT.

Other locations impacted by this storm include East Berne, Zucks
Corners, Bensons Corners, West Berne, Huntersland, Conesville, Bates,
Manorkill, Broome Center and West Middleburgh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4272 7425 4263 7403 4236 7435 4237 7438
      4236 7443 4240 7452
TIME...MOT...LOC 1531Z 216DEG 23KT 4244 7440

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

DBT
Special weather statement, Sep 13, 11:06 AM EST, 17 minutes before
Special Weather Statement
National Weather Service Albany NY
1206 PM EDT Tue Sep 13 2022

NYZ047>049-051-052-131645-
Eastern Albany NY-Eastern Schenectady NY-Schoharie NY-
Western Schenectady NY-Western Albany NY-
1206 PM EDT Tue Sep 13 2022

...A strong thunderstorm will impact portions of central Schenectady,
northwestern Albany and east central Schoharie Counties through 1245
PM EDT...

At 1206 PM EDT, Doppler radar was tracking a strong thunderstorm over
Berne, or 15 miles east of Cobleskill, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Berne around 1210 PM EDT.
  Duanesburg and Altamont around 1230 PM EDT.
  Schenectady, Rotterdam, Scotia, Niskayuna, East Glenville,
  Rotterdam Junction and Pattersonville-Rotterdam Junction around
  1245 PM EDT.

Other locations impacted by this storm include Carman, West Berne,
Harding Crossing, Gifford, West Hill, Knox, Princetown, Rynex
Corners, Schonowe and Dunnsville.

This includes the following highways...
 Interstate 88 between exits 24 and 25.
 Interstate 90 between exits 25 and 26.
 Interstate 890 between exits 1a and 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4293 7404 4281 7385 4279 7383 4279 7384
      4256 7419 4259 7427
TIME...MOT...LOC 1606Z 216DEG 23KT 4262 7419

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

DBT

The radar

The Albany radar (KENX), 12 km away, was scanning. The volume nearest the first event began at 16:23 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind, 7 flood. Local standard time, as filed.

Thunderstorm Wind, Albany

When
September 13, 11:23 AM EST
Where
Albany County, 2.06 mi NE of Knox
Measured
45 kt (52 mph) estimated gust
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
42.690, -74.090

A tree was reported down.

Thunderstorm Wind, Schenectady

When
September 13, 11:42 AM EST
Where
Schenectady County, 2.57 mi SE of Rotterdam
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
42.790, -73.970

Several trees were reported down in the Bellevue area of Schenectady.

Flood, Schenectady

When
September 13, 12:30 PM EST to 2:30 PM EST
Where
Schenectady County, 1.67 mi WNW of Carman to 2.67 mi WSW of Schenectady
Cause
Heavy Rain
Reported by
Social Media
Coordinates
42.780, -73.950

Minor street flooding reported in Rotterdam on Guilderland Ave.

Flood, Saratoga

When
September 13, 12:30 PM EST to 2:30 PM EST
Where
Saratoga County, 1.47 mi SSW of Bemis Hgts to 1.59 mi NNE of Stillwater
Cause
Heavy Rain
Reported by
Social Media
Coordinates
42.950, -73.640

Minor street flooding reported in Stillwater.

Flood, Saratoga

When
September 13, 12:30 PM EST to 2:30 PM EST
Where
Saratoga County, 1.22 mi SE of Ballston Spa to 3.23 mi SW of Jonesville
Cause
Heavy Rain
Reported by
Social Media
Coordinates
42.990, -73.850

Ponding and minor flooding reported on I-87/Northway near Exit 12.

Flood, Saratoga

When
September 13, 12:30 PM EST to 2:30 PM EST
Where
Saratoga County, 0.51 mi W of Mechanicville to 0.59 mi W of Mechanicville
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
42.900, -73.690

Street flooding was reported near the intersection of South Central Avenue and South Railroad Street.

Flood, Schenectady

When
September 13, 12:30 PM EST to 2:30 PM EST
Where
Schenectady County, 1.67 mi WNW of Schenectady to 1.6 mi WNW of Schenectady
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
42.810, -73.950

Numerous reports of urban and poor drainage flooding on Weaver Street, Edison Avenue, and Broadway.

Flood, Albany

When
September 13, 12:30 PM EST to 2:30 PM EST
Where
Albany County, 0.51 mi W of Westmere to 0.4 mi WSW of Westmere
Cause
Heavy Rain
Reported by
Social Media
Coordinates
42.700, -73.890

Minor street flooding was reported in Guilderland.

Flood, Schenectady

When
September 13, 12:59 PM EST to 3:59 PM EST
Where
Schenectady County, 0.51 mi W of Schenectady to 1.49 mi NNW of Schenectady
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
42.800, -73.930

Minor Street flooding reported in Schenectady on Broadway and Union Street.

Thunderstorm Wind, Albany

When
September 13, 1:17 PM EST
Where
Albany County, 1.02 mi W of Voorheesville
Measured
40 kt (46 mph) estimated gust
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
42.650, -73.950

Wires were reported down.

Thunderstorm Wind, Saratoga

When
September 13, 1:20 PM EST
Where
Saratoga County, 2.03 mi E of Clifton Park Center
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.850, -73.780

Law Enforcement reported numerous trees down throughout the town of Clifton Park.

Thunderstorm Wind, Albany

When
September 13, 1:27 PM EST
Where
Albany County, 1.02 mi W of Clarksville
Measured
40 kt (46 mph) estimated gust
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
42.580, -73.970

A pole was reported down.

Thunderstorm Wind, Washington

When
September 13, 1:51 PM EST
Where
Washington County, 0.69 mi S of North Easton
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.010, -73.550

Trees were reported down in Easton.

Thunderstorm Wind, Washington

When
September 13, 2:10 PM EST
Where
Washington County, 2.3 mi NNW of Cossayuna
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.210, -73.450

A tree was reported down.

Thunderstorm Wind, Columbia

When
September 13, 4:04 PM EST
Where
Columbia County, 1.24 mi NW of Copake Falls
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.130, -73.540

Multiple trees were reported down along Farm Road and Route 7 in Copake.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2022Every state in 2022This day in weather historyWarnings in New York, September 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1055749, 1055750, 1055761, 1055762, 1055763, 1055765, 1055766, 1055783, 1055760, 1055751, 1055755, 1055753, 1055756, 1055757, 1055752.